Keith posted a note for Jeff that says:
Hello Jeff -
PVC's are wearing me out also. They began about three weeks after my operation and come and go. I have about 15,000-20,000 per day. I have an appointment with an elctrophysiologist this Friday. I am very hopeful we can find a solution. Do you have a resolution on yours?
I just passed the four week mark for mitral valve repair due to severe regurgitation and prolapse. I had palpitations (PVCs) for about 2 years prior to my surgery. I was taking Bystolic for the palpitations prior to surgery. I was not put on any medication for palpitations after surgery and "knock on wood" they have not returned. I was placed on other meds but not for the palpitations. What does your doctor say? Wishing you the best.
I am 17 months post op (mitral and tricuspid repairs), and I still have a ton of palpitations. I take a low dose beta blocker which really helps me to not feel them so much, but they are almost always there. I had them before surgery too. I have been assured they are not harmful.....I have a lot of extra and skipped atrial beats...but they definitely make me feel anxious, weak and fatigued if I don't take my beta blocker, or if I go to altitude. Please keep in touch and let me know if you figure out how to get rid off yours!
My cardiologist and surgeon's office said my heart rate should go down in a few months. My red blood cell count is still low and my heart still has to heal. They said this is normal after surgery. So for now I'm in the low 90's for a heart rate - I don't feel like it's racing. It's just not in the low 70's prior to surgery.
I did have palpitations every once in a while before surgery. They were like little feet scampering in my chest. Post surgery, I haven't had any and I wasn't given any beta-blockers when I left the hospital.
I hope your cardiologist has given you info on your palpitations.
I had PVCs before my surgery...it was the original reason I saw a cardiologist.
The dr says many people have PVCs and that only some people feels them. They are not dangerous and that they may never go away.
another HVJ person said his went away in 3 months. You can always hope!
I take 25 mg of atenolol, a beta blocker. I took 100 mg before surgery. My BP has been high lately. I think the dr will up my dose when I see him on Friday.
I'm also taking HVTZ, a diuretic and Plavix, an anti-platelet. I'm not sure if they have any affect on the heart.
Hope this info helps. Let me know if you have more questions on my experience.
I had my MV repaired on 6/4/12 and still get palpitations. I get them throughout the day...no rhyme or. Reason. I can see them on the EKG when I do cardiac rehab. They go away when I exercise and start back up afterward.
I went home without any beta-blockers and my resting heart rate is in the low 90's. My cardiologist said this is normal when I met her on Aug 31. Before surgery it was in the high 60's/low 70's resting. I'll find out this week from the surgeon's office and let you know what they say.
I'll be 12 weeks post aortic valve replacement surgery and my resting heart rate is still mid 80s with lose dose beta blockers. After a LOT of research on this subject I found that it is normal for high bpm for 3 to 6 to 9 to 12 months, depending on the individual. A high heart rate, under control, is not a real problem thank goodness! My Cardiologist and Cleveland Clinic doctors also told me this.
The energy levels do get better, just enjoy laying around the house for a bit and catch up any TV series you haven't had the time to watch. I had trouble sleeping in the bed for the first few weeks, and slept in a recliner (that I bought under protest for a infant nursing chair for my wife....I got more use out of it than her).
Most importantly, take things slow, I tried something as simple as walking to the mailbox in Texas evening heat and that zapped me pretty quickly. I hobbled around for a week or two and then things gradually started getting back to normal.
I will be honest, and like others will say on here, I have a hard time getting it right in my head that I went through OHS a little over 2 months ago. It will always feel weird saying that.
Take care, and if you talk to your doc they have these little lotion wipe things that are meant for getting tape off, so that might help with that endeavor.
Hi Jeff, I experienced the same tiredness after my op, I am now 5weeks post op and can still sleep like a baby - just relax and enjoy it. Your energy levels will come back up and your body will let you know if you over do it.
All the best
(ex regurgitator & zipper club member)